ArticleAmerican journal of ophthalmology case reports2022
Loratadine-associated cystoid macular edema: A case report.
Article in American journal of ophthalmology case reports, 2022. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 1 paper.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
1 citing paper in PubMed.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
5 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Purpose: To report the first known case of bilateral cystoid macular edema in a patient undergoing long-term loratadine treatment. Observations: A 49-year-old Chinese woman who had been undergoing treatment with loratadine for the past 6 years presented with decreased visual acuity and bilateral cystoid macular edema (CME). Upon cessation of loratadine, macular edema partially resolved, and visual acuity markedly improved. Fundus autofluorescence (FAF), optical coherence tomography (OCT), and fluorescence fundus angiography (FFA) were used to document the severity of CME and its subsequent resolution after cessation of loratadine therapy. Conclusions and Importance: Long-term use of loratadine might cause CME that partially resolves with discontinuation of the drug. The pathophysiology of drug-induced CME without leakage remains unclear. Dysfunction of histamine receptor1-expressed retinal neurons and the associated signal transduction, toxicity to Müller cells or RPE cells with subsequent intracellular fluid accumulation, and subclinical damage to the blood-retina barrier leading to leakage of extracellular fluid, have been proposed.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.